Hello!

12 Comments

Aspen Pharmacare, in consultation with the TGA, has issued a recall for product correction of Span-K (potassium chloride) 600 mg tablets.

Span-K 600 mg tablets are used to provide extra potassium for people who have lost potassium from their bodies because of illness or treatment with certain medicines. Span-K is also used for people who do not have enough potassium in their regular diet or cannot replace the potassium they have lost from their diet alone.

Too much potassium can be harmful, so Span-K should only be taken if prescribed by a doctor.

It has been identified that bottles of this medicine have been supplied without child-resistant caps.

Tried This? RATE IT Now…

Image of Love To Dream Sleep Bag
Love To Dream Sleep Bag

Submitting your rating…

Please note that there is no concern regarding the quality or safety of these medicines, other than the absence of child-resistant packaging.

To correct this issue, Aspen Australia has initiated a recall for product correction to replace all caps on bottles of Span-K 600 mg tablets, irrespective of batch number or expiry date.

Information for consumers

If you or someone you provide care for is taking Span-K 600 mg tablets, please return the medicine to a pharmacy so that the cap can be replaced with one that is child-resistant.

In the meantime, continue taking your medicine as prescribed.

You are reminded that all medicine should always be kept out of the reach of children, as stated on the product packaging.

If you have any questions or concerns about this issue, contact your health professional or Aspen Pharmacare on 1300 659 646 (option 2).

NSW Poisons Information Centre advises consumers that Span-K has been recalled because the lids are not safe.

“Following a serious poisoning in a child who accessed potassium tablets we have been in discussions with the company and TGA to ensure further poisonings are prevented.

A recall has been issued for all Span-K to have lids replaced for child-resistant closures. If you or someone you know is taking Span-K please see your pharmacist about getting a new lid.

Even small amounts of Span-K can be very dangerous to a young child. These are sugar-coated tablets which look similar to lollies so can be quite tempting.”

Share your comments below.

Stock photo

  • i never heard about this recall in the news. at least they got it sorted out

    Reply

  • Thank you for providing the important update.

    Reply

  • We have always locked our medication away but sometimes it doesn’t matter how careful you are. I think the company is doing a responsible thing by recalling all of these tablets especially since it is only about the lid. I wonder if all companies would do the same. I hope the child who was able to access these tablets makes a full recovery.

    Reply

  • A good reminder to keep medication locked away. We have dangerous prescription medication in our home and have educated our children about it to the point our 4 year old won’t take medicine without me showing her name label (antibiotics) or her weight category (panadol).

    Reply

  • got worried at first because my Mum takes it but thankfully, of no concern to her as no small children live with her

    Reply

  • Not a concern for me, but thanks for sharing this important message.

    Reply

  • If you keep them out of their reach there would not be a problem . the tablet container had a foil seal and they are harder to remove than a child proof cap is to open.

    Reply

  • It should be well away from where they can get to it anyway. My 3 year old can get past a child proof lid faster than me.

    Reply

  • Medication should be locked up and out of reach of children and when you don’t have children you don’t need to get this product replaced of course.

    Reply

  • Yes, it is a big warning to parents to keep medicines out of the reach of children.
    That should probably be done with vitamin supplements too.
    However I know of one pre-school child who pushed a small table over to a cupboard, lifted a chair onto it, stood on it and just managed to reach the door of the cupboard the Baby Panadol was in. Seems she likes the taste of it. All while her Mum was in the toilet.

    Reply

  • Not a concern for me, but thanks for sharing.

    Reply

  • A serious recall, and an important reminder to keep medicines away from kids.

    Reply

Post a comment
Like Facebook page

LIKE MoM on Facebook

Please enter your comment below
Would you like to include a photo?
No picture uploaded yet.
Please wait to see your image preview here before hitting the submit button.
Your MoM account


Lost your password?

Enter your email and a password below to post your comment and join MoM:

You May Like

Loading…

Looks like this may be blocked by you browser or content filtering.

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just a star rating?

Write A Rating Just A Star Rating
Join